Alert archive / Georgia / Winter Storm Warnings in 2022

Winter Storm Warning 3, NWS Atlanta, GA

March 11, 202210 counties in Georgia

NWS Atlanta, GA issued this winter storm warning at Mar 11, 2022, 2:37 PM EST for 10 counties in Georgia. It took effect at Mar 12, 2022, 4:00 AM EST. It was in force for 6 hr. 20 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 11, 2022, 2:37 PM EST (19:37 UTC)
In effect from
Mar 12, 2022, 4:00 AM EST
Expired
Mar 12, 2022, 9:55 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 4:00 AM ESTSNOW 11 E Calhoun, GA
Mar 12, 7:00 AM ESTSNOW 0.1Rome, GA
Mar 12, 7:00 AM ESTSNOW 0.3Ellijay, GA
Mar 12, 7:00 AM ESTSNOW 11 E Tunnel Hill, GA
Mar 12, 7:00 AM ESTSNOW 13 Sw Wood Station, GA
Mar 12, 7:00 AM ESTSNOW 1.71 Ene Fort Mountain Sta, GA
Mar 12, 7:00 AM ESTSNOW 23 Se Cole City, GASNOW REPORT OF 2.0 IN THE NEW HOME COMMUNITY, MEASURED WITH SNOWBOARD
Mar 12, 7:00 AM ESTSNOW 2Blue Ridge, GA
Mar 12, 7:00 AM ESTSNOW 3Trenton, GA
Mar 12, 8:00 AM ESTSNOW 0.5Fort Oglethorpe, GA
Mar 12, 8:00 AM ESTSNOW 13 Wsw Chatsworth, GA
Mar 12, 8:00 AM ESTSNOW 1.5Blue Ridge, GA
Mar 12, 8:00 AM ESTSNOW 23 E Graysville, GA
Mar 12, 8:00 AM ESTSNOW 23 Ssw Sumac, GA
Mar 12, 8:00 AM ESTSNOW 3Colwell, GA
Mar 12, 8:30 AM ESTSNOW 22 Sse Cohutta, GA
Mar 12, 9:00 AM ESTSNOW 12 E Lyerly, GA
Mar 12, 9:00 AM ESTSNOW 12 Ssw Rocky Face, GA
Mar 12, 9:23 AM ESTSNOW 12 E Lakeview, GA
Mar 12, 9:59 AM ESTSNOW 21 Nnw Chatsworth, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

840 
WWUS42 KFFC 111937
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
237 PM EST Fri Mar 11 2022

GAZ001>007-011-012-019-120345-
/O.UPG.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/
/O.NEW.KFFC.WS.W.0003.220312T0900Z-220312T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Floyd-
Including the cities of Calhoun and Rome
237 PM EST Fri Mar 11 2022

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

* WHAT...Rain will transition to a period of wet snow. This snow
  could be heavy at times. Total snow accumulations of two to 
  three inches with isolated higher amounts. Winds gusting as high
  as 35 mph.

* WHERE...Portions of north central and northwest Georgia.

* WHEN...From 4 AM to 1 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions through early
  afternoon, especially on bridges and overpasses. Temperatures
  will be slow to rise above freezing. Visibility may drop sharply
  during periods of heavier snow.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

GAZ008-009-013>016-020-021-030>032-041>043-120345-
/O.CON.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/
Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk-
Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Dahlonega, Cleveland, Cartersville, 
Marietta, Carrollton, and Douglasville
237 PM EST Fri Mar 11 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM
EST SATURDAY...

* WHAT...A transition from rain to snow is expected early Saturday
  morning. Total snow accumulations are expected to be around a
  half inch to an inch and a half Saturday morning.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From 4 AM to 1 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
3 follow-up statements
949 
WWUS42 KFFC 120222
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
922 PM EST Fri Mar 11 2022

GAZ001>007-011-012-019-121300-
/O.CON.KFFC.WS.W.0003.220312T0900Z-220312T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Floyd-
Including the cities of Calhoun and Rome
922 PM EST Fri Mar 11 2022

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
SATURDAY...

* WHAT...Rain will transition to a period of wet snow. This snow 
  could be heavy at times. Total snow accumulations of two to 
  three inches with isolated higher amounts. Winds gusting as 
  high as 35 mph.

* WHERE...Portions of north central and northwest Georgia.

* WHEN...From 4 AM to 1 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions through early 
  afternoon, especially on bridges and overpasses. Temperatures 
  will be slow to rise above freezing. Visibility may drop 
  sharply during periods of heavier snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

&&

$$

GAZ008-009-013>016-020-021-030>032-041>043-121300-
/O.CON.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/
Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk-
Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Dahlonega, Cleveland, Cartersville, 
Marietta, Carrollton, and Douglasville
922 PM EST Fri Mar 11 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM
EST SATURDAY...

* WHAT...A transition from rain to snow is expected early 
  Saturday morning. Total snow accumulations are expected to be 
  around a half inch to an inch and a half Saturday morning.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...From 4 AM to 1 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$
737 
WWUS42 KFFC 120809
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
309 AM EST Sat Mar 12 2022

GAZ001>007-011-012-019-121615-
/O.CON.KFFC.WS.W.0003.220312T0900Z-220312T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Floyd-
Including the cities of Calhoun and Rome
309 AM EST Sat Mar 12 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Rain will transition to a period of wet snow. This snow
  could be heavy at times. Total snow accumulations of two inches
  with isolated higher amounts. Winds gusting as high as 40 mph.

* WHERE...Portions of north central and northwest Georgia.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions through early
  afternoon, especially on bridges and overpasses. Temperatures
  will be slow to rise above freezing, if at all. Visibility may 
  drop sharply during periods of heavier snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

&&

$$

GAZ008-009-013>016-020-021-030>032-041>043-121615-
/O.CON.KFFC.WW.Y.0005.220312T0900Z-220312T1800Z/
Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk-
Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Dahlonega, Cleveland, Cartersville, 
Marietta, Carrollton, and Douglasville
309 AM EST Sat Mar 12 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...A transition from rain to snow is expected early Saturday
  morning. Total snow accumulations are expected to be around a
  half inch to an inch and a half this morning. Winds gusting as 
  high as 40 mph.

* WHERE...Portions of north central, northeast and northwest 
  Georgia.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$
791 
WWUS42 KFFC 121455
WSWFFC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Peachtree City GA
955 AM EST Sat Mar 12 2022

GAZ001>007-011-012-019-121600-
/O.CAN.KFFC.WS.W.0003.000000T0000Z-220312T1800Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Gordon-Floyd-
Including the cities of Calhoun and Rome
955 AM EST Sat Mar 12 2022

...WINTER STORM WARNING IS CANCELLED...

The earlier accumulating snowfall has now ended. A few snow 
flurries or light snow showers will remain possible through midday,
but additional accumulation is not expected. Patchy slick spots 
could remain on roadways, so use caution when traveling this 
morning, especially on bridges, overpasses, and elevated roadways.

$$

GAZ008-009-013>016-020-021-030>032-041>043-121600-
/O.CAN.KFFC.WW.Y.0005.000000T0000Z-220312T1800Z/
Union-Towns-Pickens-Dawson-Lumpkin-White-Bartow-Cherokee-Polk-
Paulding-Cobb-Haralson-Carroll-Douglas-
Including the cities of Dahlonega, Cleveland, Cartersville, 
Marietta, Carrollton, and Douglasville
955 AM EST Sat Mar 12 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

The earlier accumulating snowfall has now ended. A few snow 
flurries or light snow showers will remain possible through midday.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Mar 11, 1:03 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Mar 11, 1:03 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
103 PM EST Fri Mar 11 2022

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 654 AM EST Fri Mar 11 2022/

UPDATE...

Updated for the 12Z Aviation Discussion.

PREV DISCUSSION... /Issued 516 AM EST Fri Mar 11 2022/

SHORT TERM /Today through Saturday/...

There is a lot to discuss in the short term forecast, so it is
probably best to just dive right into it. As the morning begins,
surface high pressure is positioned over the Carolinas/Virginia,
which has allowed a strong CAD wedge to develop on the eastern side
of the Appalachians and build solidly in place over much of north
and central Georgia. Underneath the wedge, a very low cloud deck is
in place, with ceilings mainly between 200-400 ft. Patchy fog and
mist underneath have furthermore allowed for visibility restrictions
of 2-4 statute miles, particularly near the I-85 corridor. As has
been the case through much of this week, a broad upper level trough
is still positioned over the western CONUS, and as a result much of
the Southeast remains under a persistent southwesterly upper level
flow regime. The latest shortwave disturbance traversing the upper
level flow has ejected northeastward away from Georgia, bringing
another brief respite from the rain in spite of the low clouds and
mist underneath the wedge.

Over the course of the day today, the longwave trough over the
western CONUS will begin to push eastward across the CONUS.
Meanwhile, a northern stream shortwave positioned over the north-
central Gulf is expected to advance northward roughly along the
Atlantic coast today and into tonight. This second wave will help
lift a stalled frontal boundary over southern Georgia back to the
north as a warm front, and promote advection warm and moist air into
first central, then north Georgia during the daytime today. As the
longwave approaching from the west and the shortwave to the south
phase with one another later today to create a powerful storm that
will impact the Southeast this evening and through the overnight
hours. A sharp cold front associated with this storm will approach
the forecast area later today, entering far northwest Georgia
tonight and quickly pushing through the area overnight and into
Saturday morning. An upper level jetstreak with wind speeds of over
125 kts will promote significant forcing as the system approaches,
as well. An arctic airmass is expected to build in behind the
disturbance, with guidance consistent on building in a very tight
pressure gradient at the surface and upper levels. Associated with
this storm will be 3 distinct threats: One for severe weather in the
warm sector ahead of the advancing cold front, another for winter
weather and very cold temperatures in the Arctic airmass behind the
front, and yet another for strong winds in the tight gradient behind
the front.

As the warm front advances northward today, numerous showers will
begin to spread northward through the forecast area over the course
of the daytime today. A couple of isolated thunderstorms will also
be possible during the afternoon in central Georgia, but surface-
based instability appears to be quite limited, so not much coverage
is anticipated until the cold front draws closer. At that time, the
severe weather potential appears to be contingent upon how far the
the north the warm front has been able to advance as the surface low
approaches. Increasing instability in the afternoon, co-located with
good deep layer bulk shear of 50-60 kts will allow for organization
of the isolated thunderstorms that develop across central Georgia
within the warm sector in the late afternoon, and into north Georgia
tonight as the warm front continues to spread to the north. The
presence of a low-level jet over north Florida and south Georgia
will also promote 0-1 km shear values of 25-35 kts within the warm
sector, with the highest values furthest south. 0-1 km SRH values
are similarly progged to range from 150-250 m2/s2, with highest
values furthest south.

As a result of these factors, several storms within the warm sector
could become strong to severe, with discrete supercell and bowing
segment storm-modes possible in the late afternoon and early
evening. As the warm front continues to move to the north tonight
and the cold front approaches to the west, more surface-based
instability should phase with the strong forcing ahead of the cold
front, and the storm mode will transition to more of a QLCS mode,
also complete with bowing segments. In any case, the highest risk
for severe weather is expected to be across central Georgia where
the parameters appear to be best, with diminishing chances further
to the north, as indicated by the Storm Prediction Center diagnosing
an Enhanced Risk in south-central Georgia, and a Slight Risk roughly
along and south of the I-85 corridor. The primary threat with any
severe storms will be strong, damaging wind gusts and also the
possibility for a few tornadoes.

As cold air builds in behind the front, instability will quickly
diminish. However, precipitation wrapping around the back side of
the deepening surface low is expected to encounter air that will
quickly drop below freezing during the early morning hours Saturday.
Uncertainty still exists with respect to the progression of the cold
front and the timing of the colder air. What we do know is that
there will still be ample moisture phasing with strong forcing in
the vicinity of the cold front. Guidance also continues to
indicate wraparound moisture on the back side of the retreating
surface low lingering across far north Georgia after sunrise. A
look at thermal profiles indicates that the mode of wintry precip
is expected to be either a rain/snow mix as temperatures approach
freezing, then snow when temperatures dropping below freezing.
Precipitation is thus anticipated to transition to a rain-snow mix
in far northwest Georgia during the early morning hours on
Saturday, then to snow quickly thereafter. Considering the current
temperature forecast in tandem with the speed of the cold front,
snow is currently forecast to stay north of the I-85 corridor.

As far as amounts are concerned, the highest snowfall accumulations
are anticipated across far north Georgia, where below freezing
temperatures will phase the longest with the most ample moisture.
With guidance trending faster with the advance of cold air, snowfall
amounts have been trended up in this forecast package. Localized
banding could also set up on the back side of the retreating low
during the early morning hours, which would most likely impact the
far northwestern counties if this were to occur. With these factors
in mind, snowfall totals are expected to range from 1 to 2 inches
across the far northern tier and in the higher elevations of
northwest and north central Georgia, and progressively diminishing
amounts to the south, down to a light dusting stopping roughly at I-
85. A Winter Weather Advisory has summarily been issued along and
north of a line from Carroll county to Union county, and will be in
effect from 4 AM Saturday morning until 1 PM Saturday afternoon.
Much could still change, so stay tuned!

Finally, the pressure gradient between the warm and moist airmass
within the warm sector and the building Arctic airmass behind the
cold front will be quite intense. Northwesterly winds behind the
front are expected to quickly increase to as high as 15-25 kts, with
gusts reaching as high as 40 kts. This strong northwesterly flow is
expected to start building into far north Georgia just after
midnight, quickly spreading across the entire forecast area by
sunrise on Saturday. Even the NBM90Percent guidance was running on
the low side with respect to wind speeds, so a mix of NBM/MAV/MET
was run in order to create a more representative wind forecast. As a
result of these forecast wind speeds, a Wind Advisory is in effect
for north and central Georgia from 1 AM Saturday morning until 7 PM
Saturday evening. If trends remain the same, it is possible that
some locations may require a High Wind Warning as well, but will
continue to monitor. After several rounds of rain earlier this week
leading to saturated soils, it is possible that strong winds could
bring down trees and powerlines. Winds will begin to diminish during
the evening hours on Saturday as the cold airmass settles in over
the area, leading us to a cold night in store as the extended period
picks up.

King

LONG TERM /Saturday Night through Thursday/...

The extended forecast begins with the exiting frontal system just
off the GA/FL coast and a very strong high pressure ridge beginning
to build into the region. By Sunday morning this ridge will be
centered over N GA/Eastern TN and will allow temps to begin to
rebound. from the very cold airmass in place. Temps Sunday morning
will be in the 20s for most of the area with some teens across North
GA including the N ATL suburbs. We will see winds still slightly
elevated Sat night o not expecting much in the way of frost, but a
hard freeze will be more likely across the entire forecast area,
bringing up concerns for agricultural partners.

Fire danger will also be a concern moving into Sunday as a result of
very dry NWly flow. Will see widespread dewpoints in the low teens
resulting in minimum relative humidity values in the low 20s across
the majority of the area.

Looking through the rest of the long term, drier conditions will
prevail through Monday but moisture does begin to increase monday
afternoon ahead of the next frontal system. The next chance for
active weather will be Tuesday through late Wednesday as a wave
moves NE out of the gulf and a cutoff low develops over the ArkLaTex
region. Drier air moves back in for Thursday as this third system
exits the area.

01

&&

.AVIATION...
18Z Update...
IFR with occasional patches of low MVFR cigs continue to hover
around all TAF sites. This will persist through most of the TAF
period, finally beginning to lift tomorrow as weather system
finally pushes through. Will see lower vsbys again later tonight
from 02-11Z period, with occasional dips at or below 2SM. -SHRA
can be expected with heavier push of RA and TSRA overnight around
07-11Z time. Early morning could see brief period of -RASN at
metro TAF sites from 11-13Z, though probability is low right now.
Gradual improvement of cigs from that point, with VFR expected by
18Z. Winds will be other big issue. Will be E 6-10 kts through
sundown, moving SE 5-10 kts, then going NW tomorrow. Winds will be
very strong tomorrow, 20-28 kts sustained with gusts 35+ kts.

//ATL Confidence...18Z Update...
High confidence all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  39  42  23 /  40  90  20   0
Atlanta         60  32  36  23 /  30  90  20   0
Blairsville     62  25  29  14 /  30  90  30   0
Cartersville    63  29  36  19 /  30  90  30   0
Columbus        65  37  44  24 /  50  90  20   0
Gainesville     57  35  37  23 /  30  90  20   0
Macon           64  43  47  22 /  60  90  30   0
Rome            68  31  36  19 /  20  90  30   0
Peachtree City  61  32  39  21 /  40  90  20   0
Vidalia         68  56  62  28 /  90  80  50   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 1 AM to 7 PM EST Saturday for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel...
Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock...
Gordon...Greene...Gwinnett...Hall...Hancock...Haralson...
Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Montgomery...
Morgan...Murray...Muscogee...Newton...North Fulton...Oconee...
Oglethorpe...Paulding...Peach...Pickens...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Towns...Treutlen...Troup...Twiggs...Union...Upson...
Walker...Walton...Warren...Washington...Webster...Wheeler...
White...Whitfield...Wilcox...Wilkes...Wilkinson.

Winter Weather Advisory from 4 AM to 1 PM EST Saturday for the
following zones: Bartow...Carroll...Catoosa...Chattooga...
Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd...
Gilmer...Gordon...Haralson...Lumpkin...Murray...Paulding...
Pickens...Polk...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...King
LONG TERM....01
AVIATION...Lusk
Hazardous weather outlook, Mar 11, 5:08 AM EST, 9 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
508 AM EST Fri Mar 11 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
508 AM EST Fri Mar 11 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated thunderstorms are possible across central Georgia Friday
through Saturday. A few storms could become strong to severe
Friday afternoon into early Saturday, capable of producing strong,
gusty winds and a brief tornado.

Wintry precipitation is possible over portions of north Georgia
Friday night through early Saturday as lingering moisture
combines with cold temperatures. There is potential for light
accumulations across far north Georgia, with little to no
accumulations expected farther south.

Strong gusty winds winds are possible Friday night. Sustained
winds from 20-25 mph gusting to 30-35 mph at times are anticipated.
Winds could be higher across ridgetops in mountainous terrain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Will see wintry precipitation across north GA ending after
daybreak Saturday with gusty winds continuing through Saturday
evening. Very cold temperatures will move in across north and
central GA Saturday night with Sunday morning lows in the teens
and 20s. Expecting another round of showers and isolated
thunderstorms Tuesday and Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 3:26 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more40 hr
Mar 11, 3:31 AM ESTWinter Weather AdvisoryFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Cobb and 18 more30 hr

Nearby

Winter Storm Warnings in Georgia, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.